Anonymous
Anonymous asked in Science & MathematicsMedicine · 5 months ago

Can I just stop taking my 40 mg Prozac?

I don't like my Prozac but I really feel like my psychiatrist wont listen to me, so can I just stop taking it?

7 Answers

Relevance
  • Anonymous
    5 months ago
    Favorite Answer

    You're on a really high dose to just stop taking it. If it makes you feel bad by taking it I would definitely talk to the shrink about tapering you off and onto something your system likes better. If this doc won't do it, find one that will. I have changed my meds countless times...I usually go from 40 mg for a week or two, ,then to 20 mg, then I stop

    • Log in to reply to the answers
  • 5 months ago

    It might make you feel moody if you just stop it. So go down to 20mg daily

    for 2 weeks, then 10mg, daily for 2 weeks, then stop.

    However, it's not physically addictive, and it won't actually cause you

    any physical harm if you were to do that.

    • Log in to reply to the answers
  • 5 months ago

    No. Talk to your doctor. He will listen, and advise you the best for you. Follow his orders, or return to your older state of illness.

    • Log in to reply to the answers
  • 5 months ago

    40mg of Prozac is a pretty strong dose. If they prescribed that much you probably need it. Be aware that you can't just stop taking Prozac (or any anti-depressant), you need to slowly back down. Start by taking it every other day, then move to one every two days after a couple of weeks of every other day.

    • Log in to reply to the answers
  • What do you think of the answers? You can sign in to give your opinion on the answer.
  • Anonymous
    5 months ago

    When discontinuing antidepressant treatment that has lasted for more than 3 weeks gradually taper the dose (eg over 1 to 4 weeks) to minimize withdrawal symptoms and detect re-emerging symptoms

    • Log in to reply to the answers
  • Brian
    Lv 6
    5 months ago

    If you really fell that way, I would talk to some other doctor that is not associated with your doctor to see if there is something else or if you even need to be on it. It does not hurt to get a second opinion.

    • Log in to reply to the answers
  • Lili
    Lv 7
    5 months ago

    Find another shrink, at least one to supervise your weaning yourself off the drug.

    You need to do this under medical supervision. Never try to do this sort of thing alone.

    • Log in to reply to the answers
Still have questions? Get answers by asking now.